Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 7, 2019, 4:32 PM EDT for Collier County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 4:32 PM EDT (20:32 UTC)
- Expired
- Aug 7, 2019, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928
WWUS82 KMFL 072032
SPSMFL
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Wed Aug 7 2019
FLZ066-070-072115-
Hendry FL-Inland Collier County FL-
432 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER AND SOUTH CENTRAL
HENDRY COUNTIES UNTIL 515 PM EDT...
* At 432 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles southeast of Ave Maria,
moving east at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Ave Maria, Hendry Correctional, Big Cypress National Preserve,
Miles City and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2609 8142 2612 8153 2628 8149 2641 8118
2609 8114
TIME...MOT...LOC 2032Z 261DEG 18KT 2622 8138
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:50 PM EDT, 42 minutes earlier.
Area forecast discussion, Aug 7, 3:50 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Miami FL 350 PM EDT Wed Aug 7 2019 .DISCUSSION... Aloft, troughing continues to move eastward and away from Florida. At the surface, the western fringes of Atlantic high pressure grasps onto South Florida. Like the rest of this month so far, another wet and unsettled day prevailed across the region, though the lack of upper-level dynamics kept things a little less aggressive as to what we've seen the past several days. The loss of upper level jet support along with very slight warming of 500 mb temps (around -6.5 degrees) has calmed things down a tiny bit, but threats of frequent lightning, heavy rainfall, and gusty winds are still possible as the afternoon wears on. The Weather Prediction Center (WPC) has placed the east coast of Florida in a Marginal Risk for excessive rainfall today; therefore, the main concern for the duration of the afternoon remains heavy rainfall and the possibility for urban flooding, especially with antecedent conditions from previous days. The common denominator across all of South Florida is the presence of deep moisture. MFL's 07/00Z and 07/12Z soundings had PW's of 2.11 inches and 1.98 inches, respectively. Both of these readings are within the 75th percentile and well above the daily mean, so scattered to numerous showers and storms will likely carry into the afternoon to early evening hours across the region, especially along the east coast metro and interior regions. As mentioned previously, the main threats remain locally heavy rainfall, flooding, lightning strikes, and gusty winds. Will have to keep a keen eye on Palm Beach County for the remainder of the day, especially as various meso-models hint at later development and persistent coverage. Otherwise, conditions are expected to simmer down overnight with most activity across the local waters. With the aforementioned upper-level trough to the east, the unsettled weather pattern is expected to continue, especially as the Atlantic high pressure has its far western edges across South Florida, so a prevailing southerly/southwesterly wind regime will dominate. Strong ridging aloft across Texas will also expand eastward into the western/central Gulf of Mexico. The rhythm of convective activity will largely be driven by diurnal heating, wind regimes, and shortwave trough movements. As previously stated, with the prevailing S/SW wind flow, the east coast sea breeze may be pinned across the east coast, allowing for an increased chance in POPs. Once again, storms will be capable of strong winds, frequent lightning, and heavy rain. The location of the east coast sea breeze each afternoon will make a big difference when it comes to the convective focus and associated flood threats. If storms were to repeat over already saturated areas, there could once again be issues with flooding. GFS is suggesting that warmer air in the 500 mb layers will remain in place with temperatures between -4.5 and -6.0 degrees C. Average for this time of year is typically somewhere in the -6.1 to -6.9 degrees C range. Generally, scattered to numerous afternoon/early evening storms will be possible throughout the forecast period. Little change in this pattern is expected until the middle of next week where this pattern may finally dissolve and easterly flow returns, returning higher POPs across the interior region and west coast during the afternoon. && .MARINE... Generally benign weather outside of convection. Surface wind flow will be determined mainly by small shifts in the Atlantic ridge of high pressure. Convection will be capable of producing gusty winds, locally higher seas, waterspouts, locally heavy rainfall, and lightning. && .AVIATION... The winds will be south/southeast at 5 to 10 knots at the east coast taf sites this afternoon before going light and variable tonight. KAPF taf site will be southwest at 5 to 10 knots this afternoon before going light and variable tonight. East coast taf sites have a tempo group between 18Z and 21Z for thunderstorms with vis and ceiling down into the IFR conditions. Outside of this, VCTS will remain in place until 23Z for the east coast taf sites. APF taf site should remain dry this afternoon into tonight. && .BEACH FORECAST... As winds briefly swing from a more southerly/southeasterly during the afternoon hours associated with weak sea breeze development, a non-zero rip current risk is possible along the Atlantic beaches. Generally, weak surface winds should limit the overall rip current potential. Otherwise, a chance for showers and thunderstorms capable of producing dangerous lightning, gusty winds, and heavy rain will be possible across all beaches. && .HYDROLOGY... Concern remains that saturated soils over a good chunk of the east coast metro area, specifically Palm Beach County, could enable another day of flooding with any slow-moving/training storms today. 1 hour flash flood guidance values hover around 2 to 3 inches over a good portion of the east coast metro affected by previous days' rainfall. In concerns to Fisheating Creek at Palmdale, it is forecast to remain in Action Stage for the remainder of the week but below Flood Stage. Forecast levels are around 5.7 ft with a current level of 5.44 ft. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 77 91 77 91 / 40 40 30 30 Fort Lauderdale 79 89 79 91 / 30 30 30 40 Miami 79 91 78 92 / 30 30 30 40 Naples 79 89 78 90 / 10 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...03/Fell MARINE...03/Fell AVIATION...54/BNB BEACH FORECAST...03/Fell HYDROLOGY...03/Fell
Hazardous weather outlook, Aug 7, 11:08 AM EDT, 5 hours 24 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1108 AM EDT Wed Aug 7 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 080000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1108 AM EDT Wed Aug 7 2019 ...A FEW STRONG STORMS POSSIBLE INTERIOR/EAST COAST AREAS TODAY... ...HEAVY RAINFALL EXPECTED AGAIN TODAY... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected today. Gusty winds, heavy rains, and frequent lightning are expected with this activity. Flooding: Storms will be capable of producing torrential rainfall across South Florida, with the greatest threat across the Palm Beach and Broward metro areas. Localized flooding may occur, especially in areas that experience multiple rounds of heavy rain. There is the potential for flooded roadways and even water entering a few structures. Wind: The strongest storms could produce wind gusts of 45 to 55 mph especially over the interior and east coast metro areas during the afternoon and early evening hours. Waterspouts: There is a potential for isolated waterspouts across all South Florida waters today and tonight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to locally numerous thunderstorm are expected each day through the period, especially during the afternoon and evening hours. Heavy rain leading to local flooding, lightning, and gusty wind could accompany any activity. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Baxter
In the hours before
Special weather statement, Aug 7, 3:14 PM EDT, 1 hour 18 minutes before
Special Weather Statement National Weather Service Miami FL 314 PM EDT Wed Aug 7 2019 FLZ068-168-071945- Coastal Palm Beach County FL-Metro Palm Beach County FL- 314 PM EDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL 345 PM EDT... * At 313 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over West Palm Beach. This storm was nearly stationary. * Wind gusts of 50 to 55 mph and funnel clouds possible with this storm. * Locations impacted include... West Palm Beach, Palm Beach, Downtown West Palm Beach, Schall Circle, Mangonia Park and Westgate-Belvedere Homes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2670 8012 2676 8009 2676 8000 2668 8001 TIME...MOT...LOC 1913Z 283DEG 2KT 2672 8006 Cohen
Special weather statement, Aug 7, 3:32 PM EDT, 1 hour before
Special Weather Statement National Weather Service Miami FL 332 PM EDT Wed Aug 7 2019 FLZ066-070-072015- Hendry FL-Inland Collier County FL- 332 PM EDT Wed Aug 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND SOUTH CENTRAL HENDRY COUNTIES UNTIL 415 PM EDT... * At 331 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Ave Maria, moving northeast at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Ave Maria, Immokalee, Big Corkscrew Island, Bunker Hill and Lake Trafford. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2625 8149 2636 8158 2658 8133 2636 8115 TIME...MOT...LOC 1931Z 234DEG 12KT 2634 8146 SPM
Special weather statement, Aug 7, 3:48 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Miami FL
348 PM EDT Wed Aug 7 2019
FLZ067-068-071-072-168-172-072030-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Inland Palm Beach County FL-Metro Palm Beach County FL-
348 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN
PALM BEACH COUNTIES UNTIL 430 PM EDT...
* At 346 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms developing along a line extending
from West Palm Beach to near Kings Point to near Coral Springs,
with additional storms developing elsewhere across the advisory
area. Movement was east at 10 mph.
* Wind gusts up to 50 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Coral Springs, West Palm Beach, Pompano Beach, Boca Raton,
Deerfield Beach, Boynton Beach, Delray Beach, Wellington, Margate,
Lake Worth, Lighthouse Point, Palm Beach, Highland Beach, Ocean
Ridge, Coconut Creek, Greenacres, Parkland, Palm Springs, Lantana
and Atlantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2674 8001 2641 8005 2621 8008 2622 8021
2644 8037 2654 8037 2674 8009
TIME...MOT...LOC 1946Z 261DEG 7KT 2670 8007 2642 8012 2624 8028
CohenSpecial weather statement, Aug 7, 4:03 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
403 PM EDT Wed Aug 7 2019
FLZ067-068-072045-
Inland Palm Beach County FL-Metro Palm Beach County FL-
403 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PALM BEACH COUNTY
UNTIL 445 PM EDT...
* At 402 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles southeast of Indiantown,
moving east at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Palm Beach Gardens, North County Airport, The Acreage, Caloosa and
Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2680 8019 2681 8034 2691 8040 2696 8039
2696 8019
TIME...MOT...LOC 2002Z 286DEG 9KT 2695 8033
CohenSpecial weather statement, Aug 7, 4:26 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Miami FL
426 PM EDT Wed Aug 7 2019
FLZ067-068-168-072130-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
426 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
530 PM EDT...
* At 424 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
west of Jonathan Dickinson State Park to The Acreage to 7 miles
southwest of Wellington. Movement was east at 15 mph. An
additional strong thunderstorm will continue affecting the Boynton
Beach area.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
Park and Atlantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2680 8003 2652 8003 2642 8005 2643 8019
2659 8037 2676 8027 2696 8025 2696 8014
2697 8014 2697 8004
TIME...MOT...LOC 2024Z 252DEG 11KT 2698 8024 2677 8023 2658 8033
CohenSpecial weather statement, Aug 7, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
432 PM EDT Wed Aug 7 2019
FLZ066-070-072115-
Hendry FL-Inland Collier County FL-
432 PM EDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER AND SOUTH CENTRAL
HENDRY COUNTIES UNTIL 515 PM EDT...
* At 432 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles southeast of Ave Maria,
moving east at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Ave Maria, Hendry Correctional, Big Cypress National Preserve,
Miles City and Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2609 8142 2612 8153 2628 8149 2641 8118
2609 8114
TIME...MOT...LOC 2032Z 261DEG 18KT 2622 8138
SPMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:13 PM EDT | Special Weather Statement | MFL | Glades | 62 min |
| Aug 7, 1:08 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 52 min |
| Aug 7, 1:20 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | MFL | Miami-Dade | 54 min |
| Aug 7, 1:26 PM EDT | Special Marine Warning | MFL | 94 min | |
| Aug 7, 1:33 PM EDT | Special Weather Statement | MFL | Miami-Dade | 57 min |
| Aug 7, 1:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Aug 7, 1:55 PM EDT | Special Weather Statement | MFL | Broward | 50 min |
| Aug 7, 1:59 PM EDT | Special Weather Statement | MFL | Martin | 46 min |
| Aug 7, 2:29 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Aug 7, 2:34 PM EDT | Special Weather Statement | MFL | Palm Beach | 41 min |
| Aug 7, 2:45 PM EDT | Special Weather Statement | MFL | Hendry | 30 min |
| Aug 7, 2:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 29 min |
| Aug 7, 2:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Aug 7, 3:07 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 113 min |
| Aug 7, 3:09 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 51 min |
| Aug 7, 3:14 PM EDT | Special Weather Statement | MFL | Palm Beach | 31 min |
| Aug 7, 3:32 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Aug 7, 3:48 PM EDT | Special Weather Statement | MFL | Palm Beach | 42 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | MFL | Martin | 42 min |
| Aug 7, 4:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 64 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.